Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 118, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 28, 2016, 3:38 PM CDT for Adams County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2016, 3:38 PM CDT (20:38 UTC)
- Expired
- May 28, 2016, 4:15 PM CDT
- In force
- 37 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Adams County, IL
The radar
The Lincoln radar (KILX), 146 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 1:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
065
WUUS53 KLSX 282038
SVRLSX
ILC001-282115-
/O.NEW.KLSX.SV.W.0118.160528T2038Z-160528T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
338 PM CDT SAT MAY 28 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 415 PM CDT
* AT 337 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMP
POINT... MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CAMP POINT...CLAYTON...GOLDEN...COATSBURG...COLUMBUS...
LA PRAIRIE...CHATTON...PALOMA AND FOWLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
&&
LAT...LON 4019 9091 4007 9091 3989 9112 4000 9131
4020 9117
TIME...MOT...LOC 2037Z 215DEG 32KT 4003 9115
HAIL...1.00IN
WIND...60MPH
$$
GOSSELIN2 follow-up statements
261
WWUS53 KLSX 282100
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT SAT MAY 28 2016
ILC001-282115-
/O.CON.KLSX.SV.W.0118.000000T0000Z-160528T2115Z/
ADAMS IL-
400 PM CDT SAT MAY 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN ADAMS COUNTY...
AT 400 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
GOLDEN...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GOLDEN...LA PRAIRIE AND CHATTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ST LOUIS.
&&
LAT...LON 4003 9101 4011 9115 4020 9109 4019 9091
4009 9091
TIME...MOT...LOC 2100Z 218DEG 26KT 4014 9102
HAIL...1.00IN
WIND...60MPH
$$
GOSSELIN916
WWUS53 KLSX 282114
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
414 PM CDT SAT MAY 28 2016
ILC001-282124-
/O.EXP.KLSX.SV.W.0118.000000T0000Z-160528T2115Z/
ADAMS IL-
414 PM CDT SAT MAY 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAMS COUNTY WILL
EXPIRE AT 415 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
WEST CENTRAL ILLINOIS.
LAT...LON 4003 9101 4011 9115 4020 9109 4019 9091
4009 9091
TIME...MOT...LOC 2112Z 215DEG 32KT 4014 9102
$$
GOSSELINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:35 PM CDT, 3 minutes earlier.
Area forecast discussion, May 28, 3:35 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 335 PM CDT SAT MAY 28 2016 .SHORT TERM... (Through Late Tonight) Issued at 333 PM CDT Sat May 28 2016 Prefrontal trof to slide through forecast area this evening. Showers and thunderstorms are already firing along it, but for the most part should remain scattered in nature. Best chances initially will be over central/northeast MO/west central IL, then slide southeast across rest of forecast area this evening. Decent instability and forcing, with the main threat being damaging winds. Otherwise, will see storms weaken after sunset, then partly cloudy with lows in the low to mid 60s. Byrd .LONG TERM... (Sunday through Next Saturday) Issued at 333 PM CDT Sat May 28 2016 Quieter weather is expected on Sunday as the upper level trough shifts northeast of our area. Could not rule out a few showers or storms across parts of southeast MO and southwest IL where there will be better low level moisture and instability near a southeastward moving weak surface trough. Slightly cooler low temperatures are expected for Sunday night due to less cloud cover, light or calm surface winds, and a little lower surface dew points. The potential for convection will gradually increase from west to east on Monday and Monday night as the surface ridge shifts east of our area and southerly flow returns. There should also be weak shortwaves moving eastward through the region in weak west- southwesterly upper level flow. A better chance of showers/storms is expected by Wednesday and continuing through at least Wednesday night as an upper level trough/low moves eastward through the northern Plains sending a cold front southeastward through our forecast area Wednesday and Wednesday night. May have post frontal showers on Thursday as a deep upper level trough moves through the region, possibly continuing into Thursday night or even Friday until the upper level trough and embedded shortwaves shifts east of our area. Cooler temperatures can be expected beginning on Thursday due to cold air advection behind the cold front. Drier conditions can also be expected heading into the next weekend as a relatively large surface ridge moves southeastward through our area with temperatures slightly below normal for early June. GKS && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 105 PM CDT Sat May 28 2016 Storms have begun to develop ahead of next frontal boundary over far northern MO. Coverage still expected to be spotty so kept vicinity thunderstorms for taf sites between 19z and 02z Sunday. Otherwise, VFR conditions outside of storms. South winds around 15kts to veer to the southwest by this evening, then veer to the west to northwest behind the cold front mid morning on Sunday. Specifics for KSTL: Storms have begun to develop ahead of next frontal boundary over far northern MO. Coverage still expected to be spotty so kept vicinity thunderstorms for metro area between 22z and 02z Sunday. Otherwise, VFR conditions outside of storms. South winds around 15kts to veer to the southwest by 02z Sunday, then veer to the west to northwest behind the cold front 16z Sunday. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 28, 4:10 AM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 410 AM CDT SAT MAY 28 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 410 AM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE WITH HAIL AND STRONG WIND GUSTS...MAINLY NORTH AND WEST OF SAINT LOUIS AND PRIMARILY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON OR EVENING...MAINLY FOR AREAS NORTH AND WEST OF SAINT LOUIS. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 5:41 PM CDT | Special Weather Statement | LSX | Calhoun | 49 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.